Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 7, 2019, 7:54 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 8, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 7:54 PM EDT (23:54 UTC)
- In effect from
- Jun 8, 2019, 8:00 AM EDT
- Expired
- Jun 8, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WHUS41 KCAR 072354 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 754 PM EDT Fri Jun 7 2019 MEZ029-030-080800- /O.CAN.KCAR.BH.S.0003.000000T0000Z-190608T0000Z/ /O.NEW.KCAR.BH.S.0004.190608T1200Z-190609T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 754 PM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * TIMING...From Saturday morning through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Maloit
2 follow-up statements
303 WHUS41 KCAR 080653 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 253 AM EDT Sat Jun 8 2019 MEZ029-030-090000- /O.CON.KCAR.BH.S.0004.190608T1200Z-190609T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 253 AM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
574 WHUS41 KCAR 090025 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 825 PM EDT Sat Jun 8 2019 MEZ029-030-090830- /O.EXP.KCAR.BH.S.0004.000000T0000Z-190609T0000Z/ /O.NEW.KCAR.BH.S.0005.190609T1200Z-190610T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 825 PM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * TIMING...From 8 AM EDT Sunday through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 3:14 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 7, 3:14 PM EDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
314 PM EDT Fri Jun 7 2019
.SYNOPSIS...
A cold front will cross the region this evening. High pressure
builds later tonight into Saturday. A warm front will lift
northward across the region Sunday and introduce the warmest air
of the year to date.
&&
.NEAR TERM /THROUGH SATURDAY/...
The cold front is currently in Quebec and will push quickly
across the forecast area through the evening with scattered
showers and perhaps an isolated thunderstorm. Mid level lapse
rates are good, but timing is a little late for strong surface
heating and moisture remains limited. With low freezing levels,
any thunderstorms could produce small hail. There is some
evidence of stronger lift this evening as the front reaches a
corridor from Houlton towards Dover-Foxcroft and have added
mention of isolated thunderstorms for this corridor during the
evening. Shower activity will be offshore by midnight and cold
air advection will be the story for the remainder of the night.
This will produce another night of low to mid 30s towards far
northwestern Aroostook County, but otherwise lows will range
from low 40s in northeastern Aroostook to near 50F at Bangor and
Ellsworth. The cold air advection will also ensure that
Saturday is a bit cooler than today, but low humidity will
continue. Highs will generally be in the mid to upper 60s. An
offshore wind will produce 70F afternoon readings towards Bangor
and the coast. Little cloud cover is anticipated tomorrow
outside of some cirrus entering western zones later in the
afternoon. The combination of a nice day and cold waters means
the SPS and Beach Hazards Statement will be continued for
Saturday.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A warm front moving across Quebec Sunday morning will extend
into northern Maine and transit through the area by early Monday
morning. Little if any precipitation is expected as this front
tracks through Maine. Otherwise high pressure will dominate the
weather through the short term period.
The models they were in good agreement overall through the near
term of the forecast period. Loaded a blend of the
GFS/NAM/ECMWF/GEM to smooth out the minor differences in the
models.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A high pressure ridge over the area will build east as a frontal
system approaches from the west. The front will move into
western Maine Tuesday morning bringing areas of heavy rain to
the region. The front will slowly track across the state by
Wednesday morning. GFS/EC/GEM all in good agreement on movement.
All are indicating that there will be a secondary low. The
GFS/EC along the Downeast coast, the GEM east of Cape Cod. If
the low forms along the coast it could further enhance the
precipitation for Downeast. Higher pressure builds into the area
behind the front and will remain through Thursday. A low moving
northeast along the Atlantic coast will begin to affect the
Downeast coast Thursday afternoon, then spread to the rest of
the area Thursday evening. This system will still be in the area
through the end of the period. The front will move east into
New Brunswick, a cold core upper low will remain across Northern
Maine.
Loaded a blend to smooth out the differences in the models. Used
NAWAVE4 for seas in the coastal waters.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR/CAVOK through Saturday. A cold front will cross
this evening with a line of showers and perhaps an isolated
thunderstorm south of GNR/MLT/HUL.
SHORT TERM: Generally VFR conditions Tuesday morning. Increased
cold cover early Sunday morning through early Monday morning as
a weak warm front tracks through the state. Slight chance for a
little drizzle or a small shower which could drop conditions to
MVFR briefly during pcpn. Increasing clouds and decreasing
ceilings as a frontal system moves into the state Tuesday
morning. Low MVFR to IFR conditions in rain changing to rain
showers Tuesday afternoon. Improving conditions Tuesday evening
as the front moves east into New Brunswick.
&&
.MARINE...
NEAR TERM: No significant weather is expected with light winds
and diminishing seas.
SHORT TERM: Winds and seas below Small Craft Advisory through
Tuesday morning. An SCA maybe required Tuesday morning through
the end of the period as a low pressure system tracks through
the western Gulf of Maine.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...MCW
Short Term...Norton
Long Term...Norton
Aviation...MCW/Norton
Marine...MCW/NortonHazardous weather outlook, Jun 7, 3:13 AM EDT, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 313 AM EDT Fri Jun 7 2019 MEZ001>006-010-080715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 313 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-080715- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 313 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-080715- Coastal Hancock-Coastal Washington- 313 AM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 313 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:12 AM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 17 hr |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.